A few weeks ago I was exposed to some spray paint fumes inside a house for a very short period of time. Four hours later I got a blind spot in my vision which went away after 20 mins. Then my left arm went numb and then the left side of my face. I could feel the left part of my tongue was numb too. This went away in about 30 mins. Went to ER, they did CT scan and did some blood work. Said everything was normal. (Said it was a complex migraine.)
Went to neurologist they did MRI (which was normal) and blood work. They tested for lupus anticoagulants and a whole battery of other things which all came back normal. The only thing they said I had was a cardiolipin antibody that should have been around 10 ..mine was 16. Told me to take an aspirin a day. (I take it most days, sometimes I forget.) The neurologist agreed with the migraine diagnosis too. They also told me I couldn't take birth control pills because of the antibody I am at a higher risk of stroke.
Now I am having fleeting tingling/numbness sensations mainly in my scalp sometimes on my legs. It happens all in less than five seconds a bunch of times a day. It feels like when you get goosebumps but only in that localized left top part of my scalp and sometimes other places in my body. Do you have any idea what this might be? Could it be part of the migraines? Otherwise I feel completely fine. Comments on the antibody?
Thanks so much for taking my question!!! I have been so worried about this and I don't have health insurance at the moment--but will probably have it soon.
That kind of limited exposure would not be expected to cause any toxic neurological damage
It could easily however, trigger a migraine, in someone predisposed to migraine (and you are the right age group/gender)
Migraines can be triggered by smells, foods, weather etc
Other causes of headache and focal neurological symptoms should be excluded as they have done, then the diagnosis of migraine is more comfortable. You should continue to follow with your neurologist for migraine management - and in case the symptoms do suggest something else over time. Treatment is available to reduce the frequency of attacks if they are frequent.
The antibody is still fairly low, it might be a good idea to have it repeated in a few weeks, in case you are labelled incorrectly as "antibody-positive". There are sometimes 'false positives' that can result in a positive test. In any case, it is unlikely that you will have problems from it in the future, especially if you stay away from cigarrettes, tobacco etc!
I am a 38 year old male with a 25 year history of migraine, sometimes severe. I have recently had a very similar problem to that described which i am currently having investigated now. It seems a major recurrence of something that happened 5 years ago.
Sodium Valproate - Migraine prophylaxis
Dichlofenac Sodium 75mg SR
Sumatriptan as required
The current episode began about 3 weeks ago. After feeling tired and sleeping one afternoon i awoke to find i had no feeling in my right arm. Tingling began and eventually it returned to normal after about 4 hours.
The following evening I had tingling in my left arm, foot and face. This extended to the left side of my tongue and across my scalp as a tingling sensation. When coming out of sleep the tingling tends to turn to numbness. I do have pain in my upper neck from time to time. It is mainly left side however I do have some right arm and foot tingling.
This has continued on and off for 3 weeks. Sometimes the tingling turns into a dull ache in the legs and sometimes it goes completely.
Reflexes are normal and I have no problem walking. Migraines have been virtually non existent since this started but i have had 'shooting pains' in my head which go off very quickly. Blood tests show a slightly increased inflammatory marker but otherwise are normal.
Going back to December 2004, I had the scalp and left arm tingling then and severe neck pain. I received osteopathic treatment as well as a long term course of diclofenac sodium 75 SR which totally resolved the neck problem and reduced my migraines massively. Due to stomach pain on the doctors advice I reduced the daily dosage of dichlofenac to 75mg/2days about a week before the onset of the latest symptoms. Although I have now returned to 75mg/day plus a stomach acid regulator this has not fully resolved the problem.
Again, going back about 5 years I had severe pain in the left part of my head and face which affected my vision. Initially concerned that this was trigeminal neuralgia i was prescribed steroid treatment and visited the eye hospital for vision tests. Field issues were evident at the time but cleared on a later examination.
Neurological examination and MRI were normal. Symptoms lasted 2 weeks and then cleared. The episode was put down to a complex migraine and did not return until now.
Any help or advice you can give is much appreciated. I will be seeing my GP again today and am asking to be referred to a neurologist.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.